Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 3, 2018, 8:22 AM EDT for Caroline County, Essex County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 8:22 AM EDT (12:22 UTC)
- Expired
- Jun 3, 2018, 11:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caroline County, VA, Essex County, VA
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WGUS51 KAKQ 031222
FFWAKQ
VAC033-057-031515-
/O.NEW.KAKQ.FF.W.0012.180603T1222Z-180603T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
822 AM EDT SUN JUN 3 2018
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
East central Caroline County in north central Virginia...
Northwestern Essex County in east central Virginia...
* Until 1115 AM EDT.
* At 821 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
three inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Champlain, Loretto, Hustle, Elevon, Supply, Chance and Central
Point.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3817 7713 3815 7712 3816 7711 3812 7705
3811 7705 3809 7703 3810 7701 3805 7692
3792 7703 3795 7707 3796 7706 3797 7707
3796 7709 3806 7723 3817 7715
$$
BROWN2 follow-up statements
126
WGUS71 KAKQ 031426
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1026 AM EDT SUN JUN 3 2018
VAC033-057-031515-
/O.CON.KAKQ.FF.W.0012.000000T0000Z-180603T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caroline VA-Essex VA-
1026 AM EDT SUN JUN 3 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR
EAST CENTRAL CAROLINE AND NORTHWESTERN ESSEX COUNTIES...
At 1023 AM EDT, Doppler radar and automated rain gauges indicated
showers are diminishing across the warned area. However, in excess
of three inches of rain have already fallen, with flooding and
localized areas of flash flooding continuing.
Some locations that will experience flooding include...
Champlain, Loretto, Hustle, Elevon, Supply, Chance and Central Point.
Additional rainfall amounts of through 1115 am EDT will average one
tenth of an inch or less in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3817 7713 3815 7712 3816 7711 3812 7705
3811 7705 3809 7703 3810 7701 3805 7692
3792 7703 3795 7707 3796 7706 3797 7707
3796 7709 3806 7723 3817 7715
$$
BROWN710
WGUS71 KAKQ 031515
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1115 AM EDT SUN JUN 3 2018
VAC033-057-031524-
/O.EXP.KAKQ.FF.W.0012.000000T0000Z-180603T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caroline VA-Essex VA-
1115 AM EDT SUN JUN 3 2018
...THE FLASH FLOOD WARNING FOR EAST CENTRAL CAROLINE AND NORTHWESTERN
ESSEX COUNTIES WILL EXPIRE AT 1115 AM EDT...
The heavy rain has ended. Flood waters are receding. Flash Flooding
is no longer expected to pose a threat. However, please continue to
heed any remaining road closures.
LAT...LON 3817 7713 3815 7712 3816 7711 3812 7705
3811 7705 3809 7703 3810 7701 3805 7692
3792 7703 3795 7707 3796 7706 3797 7707
3796 7709 3806 7723 3817 7715
$$
BROWNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:47 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 3, 6:47 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
647 AM EDT Sun Jun 3 2018
.SYNOPSIS...
A very moist and unsettled weather pattern will remain in place
through today as low pressure is slow to push off the coast.
The low finally moves off to the northeast on Monday, as high
pressure begins to build in from the west.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM Saturday...
Current wv imagery and model analysis indicate a nearly stacked
low centered over s-central VA. PW values are nearly 2.0" in
vicinity of the low, and lift has been maximized on the nrn
periphery of the low the past several hours as evidenced by
cooling cloud tops per longwave IR satellite. This is
essentiallyoccurring on the srn fringe of strong low-level
u-wind (easterly) anomalies. Nearly stationary to slow moving
bands of showers and embedded tstms have dropped 2-5" of rain
from far ern Chesterfield/far SE Henrico counties ENE across
Charles City/New Kent counties and toward the West Point area.
This has prompted the issuance of a flash flood warning and
flood advisories. The low will be slow to move ewd today until
it is kicked offshore tonight as a trough digs across the Great
Lakes. PW values remain ~2.0" today and the soil is very
saturated in some areas. CAMs indicate the best potential of
additional heavy rain along and E of I-95 with some signal over
the MD Ern Shore. Additionally, efficient warm rain processes
should dominate. Therefore, the flash flood watch has been
extended through 6 pm, with some counties added in s-central VA.
Warm and humid with highs in the low 70s N to low 80s S.
Drier air finally arrives tonight as the trough axis pushes
offshore. PoPs diminish although some low clouds are likely to
linger. Lows range from the upper 50s NW to the mid 60s SE.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
As of 400 AM Sunday...
By Monday and Tuesday, WNW flow aloft with main shortwaves
staying off to our N will make for a welcome drying trend.
Generally looking at partly to mostly sunny/clear conditions
with aftn dew pts into the 50s both days. Highs will average in
the upper 70s to lower 80s with lows Monday night/early Tuesday
into the 50s/around 60 F inland and lower-mid 60s at the coast.
Some potential for some late day tstms from the NW on Tue as a
trough approaches from the NW, but overall there a low chance
(~20%) confined to far northern counties.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 400 PM Saturday...
An upper low (coupled with sfc low pressure) drops SE from southern
Canada to the northeastern US from Tuesday through Thursday AM. This
will lead to another chance of showers/t-storms as the associated
cold front approaches the CWA by the middle of next week. The latest
02/12z GFS is starting to come into agreement with the ECMWF. Both
models now bring the front through (with isolated to scattered
showers/t-storms) Tuesday night-Wednesday AM. Dry weather then
returns through at least Thursday (perhaps an isolated t-storm
during the afternoon/evening hours on Wed-Thu in the far
southern/western parts of the CWA). The 02/12z GFS solution would
imply that shower/t-storm chances return on Friday. On the other
hand, the latest 12z ECMWF has zero QPF throughout the CWA from
Wednesday night through the end of the day on Friday. Rain chances
then return next weekend as surface low pressure approaches from the
west.
Currently have no higher than chance PoPs for Tue night-Wed AM since
any showers/t-storms will only be isolated to scattered. Milder
weather (and lower dewpoints) expected on Wednesday and Thursday
with highs between 77-84 and lows in the upper 50s to lower 60s.
Warming up slightly on Friday/Saturday with highs in the mid to
upper 80s.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 700 AM Sun...
Low pressure across sern Va today will slowly move off the coast
tonight and Mon. Warm and humid airmass remains in place across
the region with radar showing areas of rain shwrs (and isltd
tstms) of varying intensity rotating arnd this low with the
most activity across central Va ne of RIC.
CIGS are generally IFR/MVFR ST attm with conditions not expected
to change much during this forecast period as the low and assctd
pcpn slowly drift ENE through 12Z Mon. VSBYS will be lower in
any heavier rainshafts. Model guidance has the bulk of the pcpn
moving east and off the coast after 00Z, but enough low level
moisture lingers for IFR/MVFR CIGS to continue through the end
of the forecast period.
Outlook:
Slowly improving conditions expected Mon as the low pushes farther
off the coast.
&&
.MARINE...
As of 400 AM Sunday...
Latest MSAS has low pressure basically stalled across sern VA
with a wide range of winds arnd this feature. Winds currently
ENE at 15-20 kts from the middle Ches Bay and adjacent coastal
waters, variable winds at 5 kt or less across the srn Ches Bay
and adjacent coastal waters ivof the low center to SW aob 10 kts
across nern NC south of the center.
Latest high res data suggests the low moves little over the next 6-
12 hrs except for a slow wobble to the NNE (which is what the radar
trends are currently showing). This minor track change suggests
winds and waves/seas in zones ANZ631 & ANZ654 may not reach SCA
levels until late aftrn or early evening. Given this scenario, went
ahead and pushed back the SCA starting time there by several hrs.
Otw, SCA's remain in place to the north as the pressure gradient
btwn the low and high pressure to the north suggests E-NE winds 15-
25 Kts across the middle Ches Bay and 20-30 kts across the adjacent
coastal waters. Wind probs for gale potential ivof buoy 44009 have
dropped a bit since yesterday (now below 70% vs greater than 80%
yesterday) so will keep strong SCA's across the Md coastal waters
with ocnl gusts to 35 kts mentioned in the MWW/CWF.
Latest data also suggests a few hr NNW surge behind the departing
low late tonight and Mon across the srn Ches Bay. Kept wind speeds
below SCA levels for now given low confidence of the higher wind
speeds occurring.
Improving conditions for the mid week period as high pressure builds
in from the NW allowing winds/seas to remain below SCA levels.
&&
.HYDROLOGY...
As of 600 AM EDT Sun...
Latest guidance has Palmyra going above flood stage later today
based on recent and projected rainfall. After coord with the
MARFC, will hold off a few more hrs to look at some of the 12Z
data before issuing any river flood warning.
&&
.TIDES/COASTAL FLOODING...
As of 530 AM EDT Sun...
Went ahead and issued a coastal flood advsry for tonights high tide
at OXB (midnite) given decent model to model consistancy over the
past few runs. Expect several other sites across the middle Ches
Bay and adjacent coastal waters to reach action stage but held off
on any statements attm as the track of the low might be a bit farther
north than expected.
A rather complex SRF forecast today as a sharp wind gradient results
in a drastic changes along the eastern shore beaches. Kept the high
rip risk at OXB and Accomack county where east winds gusts 15-25 mph
with breaking waves aoa 4 ft. Northampton county is the tricky one
where east winds will start off light and waves start off low then
increase this aftrn. Thus, tweeked the wording a bit and went with
a low to moderate risk in the text product, although the gridded
data will show high for Northampton county since we generally don't
break these gridded zones up. Low risk across srn beaches south of
the lows track.
&&
.CLIMATE...
As of 530 PM EDT Friday...
Preliminary May 2018 climate numbers:
RIC:
* 73.4 F avg temperature (ranks as 2nd warmest). Warmest is
74.6 F/1896.
* Monthly rainfall total is 10.35" which ranks as the wettest
May on record. (breaking the old record of 9.79" in 2016).
(Precipitation records date back to 1880).
ORF:
* 73.6 F (73.596 F to be precise) avg temperature (ranks as
warmest on record). Warmest had been 73.6 F (73.565 F to be
precise)/1880.
* Monthly rainfall total is 7.68". This ranks as the 8th
wettest May on Record (wettest is 10.12" in 1979).
(Precipitation records date back to 1871).
SBY:
* 69.0 F avg temperature (ranks as 4th warmest). Warmest is
70.2 F/1944.
* Monthly rainfall total is 9.79". This ranks as the 2nd
wettest May on record (wettest is 10.38" in 1948).
(Precipitation records date back to 1906).
ECG:
* 73.9 F avg temperature (ranks as 2nd warmest). Warmest is
74.0 F/1944. (records date back to 1934).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 6 PM EDT this evening for MDZ021>025.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Monday for MDZ025.
NC...None.
VA...Flash Flood Watch until 6 PM EDT this evening for VAZ048-062-
064-069-075>078-081>086-089-090-093-509>525.
MARINE...Small Craft Advisory from 4 PM this afternoon to 4 PM EDT
Monday for ANZ654.
Small Craft Advisory until 4 PM EDT Monday for ANZ650-652.
Small Craft Advisory until 2 PM EDT Monday for ANZ630.
Small Craft Advisory from 4 PM this afternoon to 2 PM EDT
Monday for ANZ631.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...ERI
AVIATION...MPR
MARINE...MPR
HYDROLOGY...MPR
TIDES/COASTAL FLOODING...MPR
CLIMATE...AKQHazardous weather outlook, Jun 3, 3:33 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 333 AM EDT Sun Jun 3 2018 MDZ021>024-VAZ048-062-064-069-075>078-081>086-089-090-093-509>525- 040745- Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Goochland- Caroline-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Surry-James City-Isle of Wight-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 333 AM EDT Sun Jun 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-040745- Maryland Beaches- 333 AM EDT Sun Jun 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ060-061-065>068-079-080-087-088-092-095>098-040745- Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia- Brunswick-Dinwiddie-Greensville-Sussex-Southampton- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- 333 AM EDT Sun Jun 3 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Locally heavy downpours are possible again today which could produce minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-040745- Accomack- 333 AM EDT Sun Jun 3 2018 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Locally heavy downpours are possible again today which could produce minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ100-040745- Northampton- 333 AM EDT Sun Jun 3 2018 This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and Tonight. Locally heavy downpours are possible again today which could produce minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-040745- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 333 AM EDT Sun Jun 3 2018 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and Tonight. Locally heavy downpours are possible again today which could produce minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 3, 4:10 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 AM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD 1 E PROVIDENCE FORGE 37.44N 77.03W
06/03/2018 NEW KENT VA 911 CALL CENTER
NEW KENT COUNTY REPORTS SEVERAL ROADS CLOSED
DUE TO FLOODING.
&&Special weather statement, Jun 3, 4:38 AM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
438 AM EDT SUN JUN 3 2018
VAZ076>078-085-520-522-030930-
Middlesex-Richmond-Northumberland-Lancaster-Eastern Essex-Eastern
King and Queen-
438 AM EDT SUN JUN 3 2018
...A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
CENTRAL KING AND QUEEN...NORTHWESTERN MIDDLESEX...CENTRAL
NORTHUMBERLAND... SOUTHEASTERN RICHMOND...LANCASTER AND SOUTHEASTERN
ESSEX COUNTIES...
At 436 AM EDT, showers and thunderstorms with heavy rain were
located along a line extending from near Kilmarnock to near Robley
to near Center Cross to near King And Queen Court House. Movement
was northwest at 5 mph.
Rainfall amounts of 1 to 2 inches are possible with these showers
and storms.
Locations impacted include...
Warsaw, Kilmarnock, Robley, King And Queen Court House, Lancaster,
White Stone, Center Cross, Dunnsville, Morattico, Sharps, Farnham,
Stevensville, Haynesville, Wicomico Church, Byrdton, Regina, Mollusk,
Upright, Brook Vale and Nuttsville.
Motorists should use extra caution in the vicinity of these showers
and storms. Be prepared for rapid changes in weather and road
conditions. Heavy rain could cause ponding of water on roads...and
possible minor flooding of ditches and poor drainage areas.
LAT...LON 3795 7653 3778 7634 3756 7626 3770 7653
3775 7658 3775 7669 3764 7678 3764 7686
3766 7688 3766 7690 3767 7691 3769 7692
3769 7694 3774 7700 3778 7694 3781 7694
3796 7680
TIME...MOT...LOC 0836Z 156DEG 5KT 3769 7636 3782 7653 3781 7674 3769
7683
ZimmermanSpecial weather statement, Jun 3, 4:46 AM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
446 AM EDT SUN JUN 3 2018
VAZ064-068-081>083-511>519-521-522-030945-
Western King and Queen-Western Henrico (Including the City of
Richmond)-Western Hanover-Eastern Essex-Eastern
Henrico-Caroline-Eastern Hanover-Charles City-New Kent-Western
Chesterfield-Western King William-Prince George-Eastern King
William-Western Essex-Amelia-Eastern Chesterfield (Including Col.
Heights)-
446 AM EDT SUN JUN 3 2018
...Moderate to locally heavy rainfall across central Virginia...
At 443 AM EDT, showers with embedded thunderatorms producing
moderate to locally heavy rainfall continue to rotate around low
pressure centered across southeast Virginia early this morning. The
rain was moving west southwest at 20 mph.
Additional rainfall amounts of up to 1 inch are possible over
the next hour.
Locations impacted include...
Richmond, Petersburg, Hopewell, Colonial Heights, Tappahannock,
Chester, Fort Lee, University Of Richmond, Saint Stephens Church,
Virginia State University, Virginia Commonwealth University, Highland
Springs, Downtown Richmond, Bon Air, Virginia Union University,
Roxbury, Mechanicsville, Tuckahoe, Hanover and Prince George.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3726 7785 3797 7725 3792 7685 3773 7701
3719 7723 3721 7745 3722 7746 3723 7756
3727 7761 3727 7765 3724 7767
TIME...MOT...LOC 0843Z 044DEG 36KT 3765 7718
44Local storm report, Jun 3, 6:49 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
649 AM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 1 SE DUNNSVILLE 37.84N 76.80W
06/03/2018 ESSEX VA 911 CALL CENTER
CAR STUCK IN WATER AT PEACH TREE LANE.
&&Special weather statement, Jun 3, 6:55 AM EDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Wakefield VA 655 AM EDT Sun Jun 3 2018 MDZ021>025-031300- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, and Ocean City 655 AM EDT Sun Jun 3 2018 ...AREAS OF FOG OVER THE LOWER MARYLAND EASTERN SHORE... Areas of fog have developed over the Lower Maryland Eastern Shore this morning. Visibility will be reduced to less than one mile, with locally dense fog with visibility as low as one quarter mile. Visibility should improve after 9 am. Motorists should be alert for sudden changes in visibility due to the areas of dense fog. Drive at reduced speeds and use low beam headlights only.
Special weather statement, Jun 3, 7:04 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
704 AM EDT SUN JUN 3 2018
VAZ075>077-521-031200-
Richmond-Northumberland-Westmoreland-Western Essex-
704 AM EDT SUN JUN 3 2018
...A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHWESTERN NORTHUMBERLAND...NORTHERN RICHMOND...WESTMORELAND AND
NORTH CENTRAL ESSEX COUNTIES...
At 701 AM EDT, showers and thunderstorms with heavy rain were
located along a line extending from near Newland to Hague to near
Heathsville. Movement was north at 10 mph.
Rainfall amounts of 1 to 2 inches are possible with these showers
and storms.
Locations impacted include...
Warsaw, Montross, Callao, Kinsale, Newland, Coles Point, Hague,
Lewisetta, Heathsville, Leedstown, Westmoreland, Currioman Landing,
Lottsburg, Threeway, Mount Holly, Stratford Hall, Lyells, Middletons
Corner, Dodlyt and Erica.
Motorists should use extra caution in the vicinity of these showers
and storms. Be prepared for rapid changes in weather and road
conditions. Heavy rain could cause ponding of water on roads...and
possible minor flooding of ditches and poor drainage areas.
LAT...LON 3816 7684 3817 7676 3815 7661 3811 7660
3807 7653 3803 7652 3802 7647 3797 7642
3783 7643 3782 7646 3784 7650 3798 7664
3796 7686 3806 7693 3804 7692 3798 7698
3816 7703 3819 7690
TIME...MOT...LOC 1101Z 173DEG 10KT 3800 7687 3805 7666 3790 7650
ZimmermanThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:12 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland | 3 hr |
| Jun 2, 8:57 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 3 hr |
| Jun 2, 10:52 PM EDT | Special Weather Statement | AKQ | Essex, Henrico, King William | 53 min |
| Jun 2, 11:49 PM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 41 min |
| Jun 3, 12:54 AM EDT | Special Weather Statement | AKQ | Charles City, Henrico, City of Colonial Heights, City of Hopewell | 51 min |
| Jun 3, 1:12 AM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Henrico, New Kent, Prince George, City of Colonial Heights and 1 more | 3 hr |
| Jun 3, 1:43 AM EDT | Special Weather Statement | AKQ | Gloucester | 47 min |
| Jun 3, 2:13 AM EDT | Flash Flood Warning | AKQ | Charles City, James City, New Kent | 3 hr |
| Jun 3, 2:41 AM EDT | Special Weather Statement | AKQ | Middlesex | 49 min |
| Jun 3, 3:09 AM EDT | Areal Flood Advisory | AKQ | Gloucester, King and Queen, King William, Middlesex, New Kent | 3 hr |
| Jun 3, 3:27 AM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Petersburg, City of Richmond | 63 min |
| Jun 3, 3:38 AM EDT | Special Weather Statement | AKQ | Lancaster | 52 min |
| Jun 3, 4:38 AM EDT | Special Weather Statement | AKQ | King and Queen, Lancaster, Richmond | 52 min |
| Jun 3, 4:46 AM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, King William, City of Colonial Heights, City of Hopewell, City of Richmond | 59 min |
| Jun 3, 5:01 AM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, King William, Richmond | 3 hr |
| Jun 3, 5:14 AM EDT | Areal Flood Warning | AKQ | Charles City, James City, New Kent | 12 hr |
| Jun 3, 5:27 AM EDT | Areal Flood Advisory | AKQ | Lancaster, Northumberland, Richmond | 3 hr |
| Jun 3, 5:53 AM EDT | Flash Flood Warning | AKQ | Essex | 3 hr |
| Jun 3, 7:04 AM EDT | Special Weather Statement | AKQ | Westmoreland | 56 min |
| Jun 3, 7:49 AM EDT | Areal Flood Advisory | AKQ | Northumberland, Westmoreland | 3 hr |
| Jun 3, 8:30 AM EDT | Flash Flood Warning | AKQ | Northumberland, Westmoreland | 3 hr |
| Jun 3, 11:30 AM EDT | Areal Flood Warning | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 12 hr |
| Jun 3, 11:50 AM EDT | Areal Flood Warning | AKQ | Essex, Hanover, King and Queen, King William, Lancaster, Middlesex and 3 more | 12 hr |
| Jun 3, 1:46 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Lancaster, Middlesex | 3 hr |
| Jun 3, 3:45 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Mathews, Middlesex | 3 hr |
| Jun 3, 5:38 PM EDT | Areal Flood Warning | AKQ | Charles City, James City, New Kent | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.